July  2016, 15(4): 1107-1123. doi: 10.3934/cpaa.2016.15.1107

Nonlinear noncoercive Neumann problems

1. 

Jagiellonian University, Faculty of Mathematics and Computer Science, ul. Łojasiewicza 6, 30-348 Kraków

2. 

Faculty of Mathematics and Computer Science, ul. Łojasiewicza 6, 30-348 Kraków, Poland

3. 

Department of Mathematics, National Technical University of Athens, Zografou Campus, Athens 15780

Received  August 2014 Revised  February 2016 Published  April 2016

We consider nonlinear, nonhomogeneous and noncoercive Neumann problems with a Carathéodory reaction which is either $(p-1)$-superlinear near $\pm\infty$ (without satisfying the usual in such cases Ambrosetti-Rabinowitz condition) or $(p-1)$-sublinear near $\pm\infty$. Using variational methods and Morse theory (critical groups) we prove two existence theorems.
Citation: Leszek Gasiński, Liliana Klimczak, Nikolaos S. Papageorgiou. Nonlinear noncoercive Neumann problems. Communications on Pure and Applied Analysis, 2016, 15 (4) : 1107-1123. doi: 10.3934/cpaa.2016.15.1107
References:
[1]

A. Ambrosetti and P.H. Rabinowitz, Dual variational methods in critical point theory and applications, J. Funct. Anal., 14 (1973), 349-381.

[2]

T. Bartsch and S.-J. Li, Critical point theory for asymptotically quadratic functionals and applications to problems with resonance, Nonlinear Anal., 28 (1997), 419-441. doi: 10.1016/0362-546X(95)00167-T.

[3]

J. Dugundji, Topology, Allyn and Bacon, Inc., Boston, 1978.

[4]

M. Filippakis and N.S. Papageorgiou, Multiple constant sign and nodal solutions for nonlinear elliptic equations with the $p$-Laplacian, J. Differential Equations, 245 (2008), 1883-1922. doi: 10.1016/j.jde.2008.07.004.

[5]

L. Gasiński and N.S. Papageorgiou, Nonlinear Analysis, Chapman and Hall/CRC Press, Boca Raton, FL, 2006.

[6]

L. Gasiński and N.S. Papageorgiou, Existence and multiplicity of solutions for Neumann $p$-Laplacian-type equations, Adv. Nonlinear Stud., 8 (2008), 843-870.

[7]

L. Gasiński and N.S. Papageorgiou, Multiple solutions for nonlinear Dirichlet problems with concave terms, Math. Scand., 113 (2013), 206-247.

[8]

L. Gasiński and N.S. Papageorgiou, A pair of positive solutions for the Dirichlet $p(z)$-Laplacian with concave and convex nonlinearities, J. Global Optim., 56 (2013), 1347-1360. doi: 10.1007/s10898-011-9841-8.

[9]

L. Gasiński and N.S. Papageorgiou, On generalized logistic equations with a non-homogeneous differential operator, Dyn. Syst., 29 (2014), 190-207. doi: 10.1080/14689367.2013.870125.

[10]

L. Gasiński and N.S. Papageorgiou, Positive solutions for parametric equidiffusive $p$-Laplacian equations, Acta Math. Sci. Ser. B Engl. Ed., 34 (2014), 610-618. doi: 10.1016/S0252-9602(14)60033-3.

[11]

L. Gasiński and N.S. Papageorgiou, A pair of positive solutions for $(p,q)$-equations with combined nonlinearities, Commun. Pure Appl. Anal., 13 (2014), 203-215. doi: 10.3934/cpaa.2014.13.203.

[12]

L. Gasiński and N.S. Papageorgiou, Dirichlet $(p,q)$-equations at resonance, Discrete Contin. Dyn. Syst., 34 (2014), 2037-2060. doi: 10.3934/dcds.2014.34.2037.

[13]

L. Gasiński and N.S. Papageorgiou, Multiple solutions for a class of nonlinear Neumann eigenvalue problems, Commun. Pure Appl. Anal., 13 (2014), 1491-1512. doi: 10.3934/cpaa.2014.13.1491.

[14]

A. Granas and J. Dugundji, Fixed Point Theory, Springer, New York, 2003. doi: 10.1007/978-0-387-21593-8.

[15]

Q.-S. Jiu and J.-B. Su, Existence and multiplicity results for Dirichlet problems with $p$-Laplacian, J. Math. Anal. Appl., 281 (2003), 587-601. doi: 10.1016/S0022-247X(03)00165-3.

[16]

G.M. Lieberman, The natural generalizations of the natural conditions of Ladyzhenskaya and Uraltseva for elliptic equations, Comm. Partial Differential Equations, 16 (1991), 311-361. doi: 10.1080/03605309108820761.

[17]

V. Moroz, Solutions of superlinear at zero elliptic equations via Morse theory, Topol. Methods Nonlinear Anal., 10 (1997), 387-397.

[18]

D. Motreanu, V.V. Motreanu and N.S. Papageorgiou, A unified approach for multiple constant sign and nodal solutions, Adv. Differential Equations, 121 (2007), 1363-1392.

[19]

D. Motreanu, V. Motreanu and N.S. Papageorgiou, Topological and Variational Methods with Applications to Nonlinear Boundary Value Problems, Springer, New York, 2014. doi: 10.1007/978-1-4614-9323-5.

[20]

Z.-Q. Wang, On a superlinear elliptic equation, Ann. Inst. H. Poincaré Anal. Non Linéaire, 8 (1991), 43-57.

show all references

References:
[1]

A. Ambrosetti and P.H. Rabinowitz, Dual variational methods in critical point theory and applications, J. Funct. Anal., 14 (1973), 349-381.

[2]

T. Bartsch and S.-J. Li, Critical point theory for asymptotically quadratic functionals and applications to problems with resonance, Nonlinear Anal., 28 (1997), 419-441. doi: 10.1016/0362-546X(95)00167-T.

[3]

J. Dugundji, Topology, Allyn and Bacon, Inc., Boston, 1978.

[4]

M. Filippakis and N.S. Papageorgiou, Multiple constant sign and nodal solutions for nonlinear elliptic equations with the $p$-Laplacian, J. Differential Equations, 245 (2008), 1883-1922. doi: 10.1016/j.jde.2008.07.004.

[5]

L. Gasiński and N.S. Papageorgiou, Nonlinear Analysis, Chapman and Hall/CRC Press, Boca Raton, FL, 2006.

[6]

L. Gasiński and N.S. Papageorgiou, Existence and multiplicity of solutions for Neumann $p$-Laplacian-type equations, Adv. Nonlinear Stud., 8 (2008), 843-870.

[7]

L. Gasiński and N.S. Papageorgiou, Multiple solutions for nonlinear Dirichlet problems with concave terms, Math. Scand., 113 (2013), 206-247.

[8]

L. Gasiński and N.S. Papageorgiou, A pair of positive solutions for the Dirichlet $p(z)$-Laplacian with concave and convex nonlinearities, J. Global Optim., 56 (2013), 1347-1360. doi: 10.1007/s10898-011-9841-8.

[9]

L. Gasiński and N.S. Papageorgiou, On generalized logistic equations with a non-homogeneous differential operator, Dyn. Syst., 29 (2014), 190-207. doi: 10.1080/14689367.2013.870125.

[10]

L. Gasiński and N.S. Papageorgiou, Positive solutions for parametric equidiffusive $p$-Laplacian equations, Acta Math. Sci. Ser. B Engl. Ed., 34 (2014), 610-618. doi: 10.1016/S0252-9602(14)60033-3.

[11]

L. Gasiński and N.S. Papageorgiou, A pair of positive solutions for $(p,q)$-equations with combined nonlinearities, Commun. Pure Appl. Anal., 13 (2014), 203-215. doi: 10.3934/cpaa.2014.13.203.

[12]

L. Gasiński and N.S. Papageorgiou, Dirichlet $(p,q)$-equations at resonance, Discrete Contin. Dyn. Syst., 34 (2014), 2037-2060. doi: 10.3934/dcds.2014.34.2037.

[13]

L. Gasiński and N.S. Papageorgiou, Multiple solutions for a class of nonlinear Neumann eigenvalue problems, Commun. Pure Appl. Anal., 13 (2014), 1491-1512. doi: 10.3934/cpaa.2014.13.1491.

[14]

A. Granas and J. Dugundji, Fixed Point Theory, Springer, New York, 2003. doi: 10.1007/978-0-387-21593-8.

[15]

Q.-S. Jiu and J.-B. Su, Existence and multiplicity results for Dirichlet problems with $p$-Laplacian, J. Math. Anal. Appl., 281 (2003), 587-601. doi: 10.1016/S0022-247X(03)00165-3.

[16]

G.M. Lieberman, The natural generalizations of the natural conditions of Ladyzhenskaya and Uraltseva for elliptic equations, Comm. Partial Differential Equations, 16 (1991), 311-361. doi: 10.1080/03605309108820761.

[17]

V. Moroz, Solutions of superlinear at zero elliptic equations via Morse theory, Topol. Methods Nonlinear Anal., 10 (1997), 387-397.

[18]

D. Motreanu, V.V. Motreanu and N.S. Papageorgiou, A unified approach for multiple constant sign and nodal solutions, Adv. Differential Equations, 121 (2007), 1363-1392.

[19]

D. Motreanu, V. Motreanu and N.S. Papageorgiou, Topological and Variational Methods with Applications to Nonlinear Boundary Value Problems, Springer, New York, 2014. doi: 10.1007/978-1-4614-9323-5.

[20]

Z.-Q. Wang, On a superlinear elliptic equation, Ann. Inst. H. Poincaré Anal. Non Linéaire, 8 (1991), 43-57.

[1]

Shouchuan Hu, Nikolaos S. Papageorgiou. Nonlinear Neumann equations driven by a nonhomogeneous differential operator. Communications on Pure and Applied Analysis, 2011, 10 (4) : 1055-1078. doi: 10.3934/cpaa.2011.10.1055

[2]

Shuhong Chen, Zhong Tan. Optimal partial regularity results for nonlinear elliptic systems in Carnot groups. Discrete and Continuous Dynamical Systems, 2013, 33 (8) : 3391-3405. doi: 10.3934/dcds.2013.33.3391

[3]

Dieter Mayer, Tobias Mühlenbruch, Fredrik Strömberg. The transfer operator for the Hecke triangle groups. Discrete and Continuous Dynamical Systems, 2012, 32 (7) : 2453-2484. doi: 10.3934/dcds.2012.32.2453

[4]

Zhenjie Li, Ze Cheng, Dongsheng Li. The Liouville type theorem and local regularity results for nonlinear differential and integral systems. Communications on Pure and Applied Analysis, 2015, 14 (2) : 565-576. doi: 10.3934/cpaa.2015.14.565

[5]

Boris Hasselblatt. Critical regularity of invariant foliations. Discrete and Continuous Dynamical Systems, 2002, 8 (4) : 931-937. doi: 10.3934/dcds.2002.8.931

[6]

Pascal Auscher, Sylvie Monniaux, Pierre Portal. The maximal regularity operator on tent spaces. Communications on Pure and Applied Analysis, 2012, 11 (6) : 2213-2219. doi: 10.3934/cpaa.2012.11.2213

[7]

Shouchuan Hu, Nikolaos S. Papageorgiou. Solutions of nonlinear nonhomogeneous Neumann and Dirichlet problems. Communications on Pure and Applied Analysis, 2013, 12 (6) : 2889-2922. doi: 10.3934/cpaa.2013.12.2889

[8]

Diego Averna, Nikolaos S. Papageorgiou, Elisabetta Tornatore. Multiple solutions for nonlinear nonhomogeneous resonant coercive problems. Discrete and Continuous Dynamical Systems - S, 2018, 11 (2) : 155-178. doi: 10.3934/dcdss.2018010

[9]

Hiroyuki Hirayama, Mamoru Okamoto. Well-posedness and scattering for fourth order nonlinear Schrödinger type equations at the scaling critical regularity. Communications on Pure and Applied Analysis, 2016, 15 (3) : 831-851. doi: 10.3934/cpaa.2016.15.831

[10]

Dinh Nguyen Duy Hai. Hölder-Logarithmic type approximation for nonlinear backward parabolic equations connected with a pseudo-differential operator. Communications on Pure and Applied Analysis, 2022, 21 (5) : 1715-1734. doi: 10.3934/cpaa.2022043

[11]

Salomón Alarcón, Jinggang Tan. Sign-changing solutions for some nonhomogeneous nonlocal critical elliptic problems. Discrete and Continuous Dynamical Systems, 2019, 39 (10) : 5825-5846. doi: 10.3934/dcds.2019256

[12]

Mónica Clapp, Marco Squassina. Nonhomogeneous polyharmonic elliptic problems at critical growth with symmetric data. Communications on Pure and Applied Analysis, 2003, 2 (2) : 171-186. doi: 10.3934/cpaa.2003.2.171

[13]

Marcos L. M. Carvalho, José Valdo A. Goncalves, Claudiney Goulart, Olímpio H. Miyagaki. Multiplicity of solutions for a nonhomogeneous quasilinear elliptic problem with critical growth. Communications on Pure and Applied Analysis, 2019, 18 (1) : 83-106. doi: 10.3934/cpaa.2019006

[14]

Yinbin Deng, Shuangjie Peng, Li Wang. Existence of multiple solutions for a nonhomogeneous semilinear elliptic equation involving critical exponent. Discrete and Continuous Dynamical Systems, 2012, 32 (3) : 795-826. doi: 10.3934/dcds.2012.32.795

[15]

Salomón Alarcón. Multiple solutions for a critical nonhomogeneous elliptic problem in domains with small holes. Communications on Pure and Applied Analysis, 2009, 8 (4) : 1269-1289. doi: 10.3934/cpaa.2009.8.1269

[16]

Xudong Shang, Jihui Zhang, Yang Yang. Positive solutions of nonhomogeneous fractional Laplacian problem with critical exponent. Communications on Pure and Applied Analysis, 2014, 13 (2) : 567-584. doi: 10.3934/cpaa.2014.13.567

[17]

Benoît Pausader, Walter A. Strauss. Analyticity of the nonlinear scattering operator. Discrete and Continuous Dynamical Systems, 2009, 25 (2) : 617-626. doi: 10.3934/dcds.2009.25.617

[18]

Daniel Grieser. A natural differential operator on conic spaces. Conference Publications, 2011, 2011 (Special) : 568-577. doi: 10.3934/proc.2011.2011.568

[19]

Hüseyin Bereketoğlu, Mihály Pituk. Asymptotic constancy for nonhomogeneous linear differential equations with unbounded delays. Conference Publications, 2003, 2003 (Special) : 100-107. doi: 10.3934/proc.2003.2003.100

[20]

Rafael De La Llave, R. Obaya. Regularity of the composition operator in spaces of Hölder functions. Discrete and Continuous Dynamical Systems, 1999, 5 (1) : 157-184. doi: 10.3934/dcds.1999.5.157

2021 Impact Factor: 1.273

Metrics

  • PDF downloads (159)
  • HTML views (0)
  • Cited by (2)

[Back to Top]